Avatar universal
inr 1.2
Myquestion is a long one....thanksgiving last year was put in hospital for extreme pain in upper left quadrant on abdomen...diagnosis blood clot in spleen..with it cutting off blood supply 2 half on spleen ending up with half of spleen dead.....put on coumadin....blood thinner shots.....now the say i have lupus with an anurysm in spleen n a clotting disorder.....they cannot get my blood inr to stablize...with still having pain in abdomen n bloatting....feel like crap n have almost no appetite n no energy......they have upped my coumadin to 7.5 one day 5 next....going back 2 7.5 then 5.......does anybody have an idea what isvgoing on with me.....i have seen many doctors since then....also something that may be in play....a year ago in march had an apendectomy....then abiut 3 months later  ended up with high blood pressure n cholesterol....never had high blood pressure in 49years of my life.....idk if this has anything 2 do with what is going on....just thought i would add it........any thoughts on what it could be....
Cancel
3 Answers
Page 1 of 1
Avatar universal
Hello and hope you are doing well.

Have renal function tests been done? Is the renal circulation good? With your history of thrombosis and sudden onset of hypertension, it could be due to renal involvement. It is usually recommended to have an INR of 2.0 to 3.0 for basic "blood-thinning" needs. If the INR is higher - about 2.5 to 3.5, it means it is more thinner to prevent clotting. If lower it is thicker. For you they may be aiming at the thinner side.

Hope this helped and do keep us posted.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
976897 tn?1379171202
diet can affect INR quite dramatically. One week my mother in law ate lots of dark green veg high in vitamin K and her INR greatly increased.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Ed34, I have to say that eating more vitamin K has the potential to make one's INR go down but not up.  I only mention it for fear that the OP might be tempted to push the greens, which could only make the problem worse.  

kwinkie498, I wasn't going to respond to your post at first, even though I feel for you.  Your situation is complicated, and I don't have any idea how to get the fundamental issues resolved.  The only thing that I can tell you refers to INR management, and that is that when the INR is persistently low, the normal thing to do is to continue increasing the coumadin dose until INR is in range.  I didn't even mention that much before, because I don't have any way of knowing if there is a good reason why your doctors have been reluctant to increase the coumadin any more than they have.  Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
tacolino
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Heart Disease Community Resources
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
tacolino
Ireland